Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 131, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 18, 2011, 8:28 PM CDT for Lane County, Ness County, Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 18, 2011, 9:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Lane County, KS, Ness County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:00 PM CDT | HAIL 1 | 2 Wnw Ness City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 5:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
145 WUUS53 KDDC 190128 SVRDDC KSC101-135-190230- /O.NEW.KDDC.SV.W.0131.110619T0128Z-110619T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 828 PM CDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANE COUNTY IN WEST CENTRAL KANSAS... NESS COUNTY IN WEST CENTRAL KANSAS... * UNTIL 930 PM CDT * AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIGHTON...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... AMY... DIGHTON... PENDENNIS... ALAMOTA... BEELER... NESS CITY... MAINLY RURAL AREAS OF LANE AND NESS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3866 9967 3827 9968 3829 10065 3868 10068 TIME...MOT...LOC 0128Z 275DEG 20KT 3849 10050 WIND...HAIL 60MPH 1.75IN $$ 18
1 follow-up statement
431 WWUS53 KDDC 190159 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 859 PM CDT SAT JUN 18 2011 KSC101-135-190230- /O.CON.KDDC.SV.W.0131.000000T0000Z-110619T0230Z/ NESS KS-LANE KS- 859 PM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LANE AND NESS COUNTIES UNTIL 930 PM CDT... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NESS CITY...AND MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... NESS CITY... BROWNELL... BAZINE... MAINLY RURAL AREAS OF EASTERN LANE AND NESS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3864 10036 3866 9967 3827 9968 3828 10035 TIME...MOT...LOC 0159Z 275DEG 36KT 3846 9995 WIND...HAIL 60MPH 1.00IN $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:55 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 18, 3:55 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT SAT JUN 18 2011 .DISCUSSION... DAYS 1-2... A LONGWAVE TROUGH WAS SITUATED ACROSS THE WESTERN UNITED STATES THIS AFTERNOON. ON THE FRONT SIDE OF THIS TROUGH, A WEAK SHORTWAVE TROUGH AND ASSOCIATED COOL POOL WAS EJECTING EAST-NORTHEASTWARD ACROSS COLORADO. ON THE BACK SIDE OF THE LONGWAVE TROUGH, A STRONG SHORTWAVE TROUGH WAS DIGGING SOUTHEASTWARD TOWARDS THE PACIFIC NORTHWEST. A STATIONARY FRONT WAS LOCATED ACROSS NORTHERN OKLAHOMA WITH WEAK UPSLOPE FLOW DEVELOPING ACROSS WESTERN KANSAS. DEWPOINTS WERE VERY HIGH IN THE WARM SECTOR ACROSS CENTRAL AND EASTERN OKLAHOMA. THE MAIN FORECAST PROBLEM FOR TONIGHT IS THUNDERSTORM CHANCES. CONVECTION WAS ALREADY DEVELOPING ACROSS EASTERN COLORADO THIS AFTERNOON IN RESPONSE TO THE AFOREMENTIONED SHORTWAVE TROUGH AND COLD POOL. LOW-LEVEL UPSLOPE FLOW WAS VERY WEAK THIS AFTERNOON ACROSS WESTERN KANSAS. THE EDGE OF THE BETTER LOW-LEVEL MOISTURE WAS LOCATED FROM NORTH PLATTE TO MCCOOK TO DODGE CITY AND WAS SLOWLY EDGING WESTWARD. THE NAM SHOWS EASTERLY UPSLOPE FLOW INCREASING DRAMATICALLY THIS EVENING TO 30KT AT 850MB ACROSS WESTERN KANSAS. DESPITE THE WEAK WINDS THIS AFTERNOON, IF STORMS CAN HOLD TOGETHER UNTIL EVENING, THEN THE ENVIRONMENT WOULD BE MUCH MORE FAVORABLE FOR AN ORGANIZED CONVECTIVE CLUSTER PROGRESSING ACROSS THE CENTRAL AND NORTHERN PART OF THE FORECAST AREA TONIGHT. THE HRRR HAS BACKED OFF OF THE MCS SCENARIO. WITH MAINLY WESTERLY MID-LEVEL WINDS, FEEL THAT ANY MCS COULD DEVELOP A COLD POOL AND TURN TO THE EAST-SOUTHEAST AND AFFECT OUR FORECAST AREA. DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. LARGE HAIL UP TO GOLFBALL SIZE IS POSSIBLE AS THE STORMS REACH THE RICHER MOISTURE BETWEEN 00 AND 03Z. CYCLOGENESIS WILL COMMENCE IN THE LEE OF THE COLORADO ROCKIES BY SUNDAY MORNING. THE NAM/GFS SHOW THE FRONT OVER OKLAHOMA PUSHING NORTH AS A WARM FRONT INTO NORTHERN KANSAS BY LATE AFTERNOON, WITH THE DRYLINE TRAILING SOUTH FROM THE FRONT INTO SOUTH CENTRAL KANSAS. TEMPERATURES WILL BECOME VERY HOT IMMEDIATELY BEHIND THE DRYLINE AS THE MID-LEVEL HOT PLUME (+16C AT 700MB) PUSHES DOWNSLOPE ONTO THE LOWER TERRAIN. SO DECIDED TO RAISE TEMPERATURES A FEW DEGREES. ALL OF THE MODELS SHOW THE HIGH-LEVEL JET ASSOCIATED WITH THIS SHORTWAVE TROUGH JUST TO THE NORTH OF OUR FORECAST, AREA WITH LITTLE IN THE WAY OF LARGE SCALE ASCENT OVER SOUTHWEST AND CENTRAL KANSAS. I FEEL THAT THE SEVERE THUNDERSTORM THREAT WILL BE OVER FAR NORTHERN KANSAS AND SOUTHERN NEBRASKA ALONG AND JUST NORTH OF THE WARM FRONT. THIS COINCIDES WITH THE SPC DAY 2 MODERATE RISK. DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A WARNING FOR THOSE COUNTIES THAT HAVE REMAINED DRY FOR THE MOST PART OVER THE PAST FEW WEEKS. DUE TO THE HEAVY RAINS IN SEWARD AND MEADE COUNTIES, DECIDED TO LEAVE THOSE COUNTIES OUT. WINDS COULD REACH CLOSE TO ADVISORY CRITERIA AS MID-LEVEL MOMENTUM MIXES DOWN FROM 600MB. THE MAIN TROUGH AXIS WILL PASS ACROSS WESTERN KANSAS ON MONDAY. THE DAY SHOULD GET OFF TO A VERY WARM START IN OUR SOUTHEASTERN COUNTIES SINCE THE AFTERNOON HIGHS THERE SUNDAY WILL BE NEAR 107F, FOLLOWED BY 20-25KT SOUTHERLY WINDS ALL NIGHT SUNDAY NIGHT. SO I DECIDED TO COMPLETELY IGNORE MOS (USING A COMBINATION OF METEOROLOGY AND EXPERIENCE) AND INCREASE LOW TEMPERATURES TO BETWEEN 75 AND 80F IN OUR FAR SOUTHEAST. THIS NUMBERS ARE BARELY WITHIN THE 5F COLLABORATION TOLERANCE. THE SURFACE COLD FRONT WILL BE ARRIVING IN DODGE CITY AROUND MID-DAY MONDAY AND IN MEDICINE LODGE BY LATE AFTERNOON. VERY HOT TEMPERATURES CAN AGAIN BE EXPECTED AHEAD OF THE COLD FRONT, WITH MUCH COOLER READINGS BEHIND THE FRONT. DAYS 3-7... THE EXTENDED PERIOD STARTS WITH AN UPPER LOW EXITING OUR AREA, FOLLOWED BY A PERIOD OF NORTHWESTERLY DOWNSLOPE FLOW, AND A HIGH PRESSURE RIDGE BUILDS INTO THE EASTERN ROCKIES REGION BY FRIDAY. AROUND THE BEGINNING OF DAY 3, OR TUESDAY AT 00Z, AN UPPER LEVEL STORM SYSTEM WILL BE JUST ABOUT EXITING WESTERN KANSAS TO THE NORTHEAST. BUT THERE WILL BE STRONG SYNOPTIC LIFT ACROSS OUR EASTERN CWA, AND 30 POPS FOR TRW- WILL COVER THAT. THERE COULD BE A LITTLE WRAP AROUND MOISTURE AND INSTABILITY EARLY TUESDAY, SO 20 TO 30 POPS WILL EXIST ACROSS OUR NORTH END EASTERN CWA. RIGHT NOW, IT IS TOO HARD TO DETERMINE IF AND WHERE ANY SEVERE STORMS WILL OCCUR. WITH THE PATTERN OF LATE BEING VERY WARM SURFACE CONDITIONS AND COLD POOLS TRACKING ACROSS OUR AREA, SEVERE STORMS CAN NOT BE RULED OUT. IT WILL GET INCREASINGLY WARMER EACH DAY PAST TUESDAY, STARTING IN THE MID 80S TUES, WARMING TO THE MID 80S TO LOWER 90S BY THURSDAY, AND THE MID 90S BY SATURDAY. A DRY LINE SHOULD BE FORMING EACH AFTERNOON THU-SAT, SO SMALL POPS WILL BE ACROSS OUR EASTERN AND NORTHERN SECTIONS EACH LATE AFTERNOON AND EVENING, TO COVER THE DRY LINE INITIATION POTENTIAL. OVERNIGHT LOWS WILL GO THROUGH A SLOW WARMING TREND, STARTING IN THE UPPER 50S TO LOWER 60S WED, AND WARMING A FEW DEGREES EACH DAY, REACHING THE MID 60S (NW) TO THE LOWER 70S (SE). && .AVIATION... FOR THE MOST PART, THERE WILL BE VFR CONDITIONS THROUGH 02Z. THEN THERE IS A CHANCE FOR MVFR CIGS ASSOCIATED WITH THUNDERSTORMS AT HYS AND GCK, GENERALLY IN THE BKN050CB RANGE. THERE IS JUST A SLIGHT CHANCE FOR STORMS TO MAKE IT TO DDC, AFTER 03Z AND IN THE SAME BKN050CB CIG CATEGORY. THESE STORMS WILL BE HIGH BASED IF THEY OCCUR, AND WILL COULD PRODUCE SOME ISOLATED STRONG CONVECTIVE WINDS. AFTER 06Z, THE CHANCE FOR CONVECTION GREATLY DIMINISHES. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 106 72 91 / 30 0 0 10 GCK 65 103 64 85 / 40 10 10 20 EHA 62 99 63 83 / 30 0 0 10 LBL 66 103 69 88 / 20 0 0 10 HYS 65 98 69 88 / 50 20 20 30 P28 69 107 80 104 / 10 10 10 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 9 PM CDT SUNDAY FOR KSZ074>078- 084>086. && FN24/12/12
Hazardous weather outlook, Jun 18, 4:09 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 409 PM CDT SAT JUN 18 2011 KSZ030-031-043>046-061>066-074>081-084>090-191130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 409 PM CDT SAT JUN 18 2011 /309 PM MDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT A THUNDERSTORM CLUSTER IS EXPECTED TO MOVE ACROSS WESTERN KANSAS THIS EVENING AND OVERNIGHT. THESE STORMS COULD BE SEVERE WITH HAIL AS LARGE AS GOLF BALLS AND WINDS UP TO 70 MPH. THE BEST CHANCE OF SEVERE WEATHER IS ALONG AND NORTH OF A LINE FROM JOHNSON TO JETMORE TO LACROSSE. THE STORMS SHOULD REACH DIGHTON AND SCOTT CITY AFTER 8 PM AND THEN LACROSSE AND HAYS AFTER 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE ARE SMALL CHANCES FOR THUNDERSTORMS THURSDAY EVENING INTO SATURDAY...ESPECIALLY EAST OF A LINE FROM WAKEENEY TO DODGE CITY. IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING AND EARLY TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC FINCH
In the hours before
Local storm report, Jun 18, 2:46 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
246 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM HAIL 6 S DEERFIELD 37.89N 101.11W
06/18/2011 E1.00 INCH KEARNY KS PUBLIC
&&
JFINCHLocal storm report, Jun 18, 3:23 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
323 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL 5 SE FRIEND 38.19N 100.85W
06/17/2011 E1.75 INCH FINNEY KS PUBLIC
1048 PM TSTM WND GST 5 SE FRIEND 38.19N 100.85W
06/17/2011 E70.00 MPH FINNEY KS PUBLIC
&&
MSCOTTLocal storm report, Jun 18, 3:26 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
326 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 17 N SYRACUSE 38.23N 101.75W
06/17/2011 E0.50 INCH HAMILTON KS TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 50 MPH.
0948 PM TSTM WND DMG 19 N KENDALL 38.21N 101.52W
06/17/2011 KEARNY KS PUBLIC
SEVERAL 3 INCH DIAMETER TREE LIMBS WERE DOWNED.
1015 PM HAIL SCOTT CITY 38.48N 100.91W
06/17/2011 M1.25 INCH SCOTT KS PUBLIC
1016 PM HAIL SCOTT CITY 38.48N 100.91W
06/17/2011 E1.00 INCH SCOTT KS TRAINED SPOTTER
1018 PM HAIL SCOTT CITY 38.48N 100.91W
06/17/2011 M1.75 INCH SCOTT KS PUBLIC
A MIX OF QUARTERS AND A FEW GOLF BALL SIZE HAIL.
1023 PM HAIL SCOTT CITY 38.48N 100.91W
06/17/2011 M1.75 INCH SCOTT KS STORM CHASER
1027 PM HAIL N DEERFIELD 37.98N 101.13W
06/17/2011 E0.88 INCH KEARNY KS PUBLIC
HAIL ESTIMATED PEA TO NICKLE SIZED AND WINDS ESTIMATED 45
TO 55 MPH.
1027 PM HAIL 1 N DEERFIELD 38.00N 101.13W
06/17/2011 E0.25 INCH KEARNY KS PUBLIC
PEA TO NICKLE SIZED HAIL AND WINDS ESTIMATED 45 TO 55
MPH.
1027 PM HAIL 1 N DEERFIELD 38.00N 101.13W
06/17/2011 E0.88 INCH KEARNY KS PUBLIC
HAIL ESTIMATED PEA TO NICKEL SIZE AND WINDS ESTIMATED 45
TO 55 MPH.
1027 PM HAIL SCOTT CITY 38.48N 100.91W
06/17/2011 M2.00 INCH SCOTT KS PUBLIC
1030 PM NON-TSTM WND DMG GARDEN CITY 37.98N 100.86W
06/17/2011 FINNEY KS PUBLIC
3 TO 5-INCH LIMBS DOWN.
1038 PM TSTM WND GST GARDEN CITY 37.98N 100.86W
06/17/2011 M66.00 MPH FINNEY KS BROADCAST MEDIA
MEASURED FROM THE KSN PINPOINT WEATHER LAB
1040 PM HAIL 8 N GARDEN CITY 38.09N 100.86W
06/17/2011 E1.00 INCH FINNEY KS PUBLIC
1048 PM HAIL 5 SE FRIEND 38.19N 100.85W
06/17/2011 E1.75 INCH FINNEY KS PUBLIC
1048 PM TSTM WND GST 5 SE FRIEND 38.19N 100.85W
06/17/2011 E70.00 MPH FINNEY KS PUBLIC
1100 PM HAIL 5 W GARDEN CITY 37.98N 100.95W
06/17/2011 E0.75 INCH FINNEY KS LAW ENFORCEMENT
1101 PM TSTM WND GST 10 SE GARDEN CITY 37.87N 100.73W
06/17/2011 M54.00 MPH FINNEY KS ASOS
WIND REPORT FROM THE GARDEN CITY AIRPORT ASOS.
1125 PM TSTM WND GST 10 N SYRACUSE 38.13N 101.73W
06/17/2011 E60.00 MPH HAMILTON KS PUBLIC
1140 PM HAIL CIMARRON 37.81N 100.35W
06/17/2011 M1.50 INCH GRAY KS EMERGENCY MNGR
1156 PM TSTM WND GST 5 W LAKIN 37.94N 101.35W
06/17/2011 E60.00 MPH KEARNY KS PUBLIC
1204 AM HAIL 5 N DODGE CITY 37.83N 100.00W
06/18/2011 M1.00 INCH FORD KS STORM CHASER
1207 AM HAIL 4 N DODGE CITY 37.82N 100.01W
06/18/2011 M1.75 INCH FORD KS STORM CHASER
1222 AM HAIL 6 S DEERFIELD 37.89N 101.11W
06/18/2011 E1.00 INCH KEARNY KS PUBLIC
0100 AM HAIL 5 ENE KINSLEY 37.95N 99.32W
06/18/2011 E0.88 INCH EDWARDS KS PUBLIC
0124 AM TSTM WND GST 8 S HAYS 38.76N 99.32W
06/18/2011 M65.00 MPH ELLIS KS TRAINED SPOTTER
0124 AM HAIL 8 S HAYS 38.76N 99.32W
06/18/2011 E1.75 INCH ELLIS KS PUBLIC
&&
MSCOTTSpecial weather statement, Jun 18, 7:25 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 725 PM CDT SAT JUN 18 2011 KSZ043-044-190115- LANE-SCOTT- 725 PM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT AND WESTERN LANE COUNTIES... AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SCOTT STATE LAKE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN SCOTT AND WESTERN LANE COUNTIES...INCLUDING THE CITIES OF SCOTT STATE LAKE AND HEALY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3836 10049 3859 10107 3870 10107 3871 10049 TIME...MOT...LOC 0025Z 271DEG 19KT 3868 10094 JJOHNSON
Special weather statement, Jun 18, 7:44 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 744 PM CDT SAT JUN 18 2011 KSZ063-064-077-078-190130- FINNEY-FORD-GRAY-HODGEMAN- 744 PM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FINNEY...NORTHEASTERN GRAY...NORTHWESTERN FORD AND SOUTHWESTERN HODGEMAN COUNTIES... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CIMARRON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN FINNEY...NORTHEASTERN GRAY...NORTHWESTERN FORD AND SOUTHWESTERN HODGEMAN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3824 10005 3792 9960 3773 10024 3801 10049 TIME...MOT...LOC 0045Z 231DEG 16KT 3792 10025 JJOHNSON
Local storm report, Jun 18, 8:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 9 E SCOTT STATE LAKE 38.67N 100.76W
06/18/2011 E65.00 MPH SCOTT KS PUBLIC
PEA SIZE HAIL COVERING THE GROUND.
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:25 PM CDT | Special Weather Statement | DDC | Scott | 50 min |
| Jun 18, 7:34 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 56 min |
| Jun 18, 7:44 PM CDT | Special Weather Statement | DDC | Hodgeman | 46 min |
| Jun 18, 8:19 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Ness | 41 min |
| Jun 18, 8:31 PM CDT | Special Weather Statement | DDC | Trego | 44 min |
| Jun 18, 8:44 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 46 min |
| Jun 18, 9:00 PM CDT | Special Weather Statement | DDC | Kearny | 45 min |
| Jun 18, 9:03 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Lane, Scott | 57 min |
| Jun 18, 9:17 PM CDT | Special Weather Statement | DDC | Hodgeman | 43 min |
| Jun 18, 9:27 PM CDT | Special Weather Statement | DDC | Ness, Rush | 48 min |
| Jun 18, 9:40 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 65 min |
| Jun 18, 10:07 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 68 min |
| Jun 18, 10:17 PM CDT | Special Weather Statement | DDC | Rush | 43 min |
| Jun 18, 10:40 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 50 min |
| Jun 18, 11:25 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pratt, Stafford | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.